Crohn's Disease Forum » General IBD Discussion » About stelara side effects


02-02-2019, 03:12 PM   #1
Nadia96
 
Join Date: Mar 2017

My Support Groups:
About stelara side effects

Hi, I havenít been on here in a long time.

I started stelara back in April and it has been nearly a year since I have been on it. However, since the dose I have taken in December (I have taken another dose last week) I have noticed that there is dry skin under my right eye. It is red and is swollen. I have went to the doctors and was prescribed a steroid cream, but that hasnít helped. I do have eczema and this happened me before when I was on azothiprine, but with the steroid cream it did go way. This time it hasnít. I have been using the cream for 2 weeks, but donít want to use more as it can cause skin thinning. I do have an appointment with my consultant on Wednesday and I will bring this up with him. But Iím scared to do so. I donít know whether this could be from the Crohnís or from the medicine. Or if itís just really bad dry skin. I have read that stelara can cause these side effects and I have suffered other side effects with the medicine. I have already had surgery. Tablets donít work for me and I have tried all the biological medicines and the stelara is my last try before I have more surgery in which it could result in a permanent ileostomy
02-02-2019, 05:06 PM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Not sure if itís winter where you are ?
Eczema or psoriasis can occur with crohns patient just as an extra
Regardless of meds
But can you get into see a dermatologist rather than a gp?
They tend to help more with skin issues especially if your complex and have crohns

Ds has been on Stelara since Aug 2017 without issues
But gets skin lesions and systematic symptoms from Sweets syndrome
Which is an added bonus from Crohns
He had sweets long before Stelara

But needs a biopsy and dermatologist to dx
Since the lesions /rashes come in so many different forms even on the same person
__________________
DS - -Crohn's -Stelara -mtx
02-03-2019, 04:19 AM   #3
Nadia96
 
Join Date: Mar 2017

My Support Groups:
deleted reply and replied with quote underneath. Still trying to get used to forum
02-03-2019, 04:20 AM   #4
Nadia96
 
Join Date: Mar 2017

My Support Groups:
Not sure if itís winter where you are ?
Eczema or psoriasis can occur with crohns patient just as an extra
Regardless of meds
But can you get into see a dermatologist rather than a gp?
They tend to help more with skin issues especially if your complex and have crohns

Ds has been on Stelara since Aug 2017 without issues
But gets skin lesions and systematic symptoms from Sweets syndrome
Which is an added bonus from Crohns
He had sweets long before Stelara

But needs a biopsy and dermatologist to dx
Since the lesions /rashes come in so many different forms even on the same person
It is winter here and usually when I do have flare ups of my eczema is that I have them on my arms on the inside of my elbow. In order for me to see a dermatologist Iíll need to go back to the GP so he can refer me to the hospital. But Iíll mention it to my gastro consultant and see if he can refer me to the dermatologist.

I have also noticed that the skin around my stoma is red and is peeling off and I donít know whether this could be the same issue. I have had no major problems since starting stelara apart from aches and pains and more fatigue than usual and it has helped me for my Crohnís. Havenít had any flare ups since Iíve been on it, which is why I donít think it could be a flare up. But I do know that with Crohnís, skin conditions can worsen
02-11-2019, 03:02 AM   #5
thike1966
Senior Member
 
thike1966's Avatar
 
Join Date: Apr 2018
Location: CENTENNIAL, Colorado

My Support Groups:
Nadia,
Another option might be a fecal transplant. I'm getting one due to reoccurring C-Diff, I'm not sure how much it would help, but ask your GI.

I'm also taking a concentrated aloe drink and since, my intestines are better off than they have been since diagnosis in 10/16. I'm also tapering down on Budesonie, a gut specific steroid. So perhaps the worked in concert to get my backdoor deposits as solid as they have been in a longtime.

I too failed Remicade and Humira. I'm now cautiously optimistic, as every time I've got on the road to remission, ,I get slammed back down into the hospital.

I hope you find that Stelara works. My GI has always wanted me on it, but I have to fail Entyvio first, as each new drug I try in more expensive.

All my best wishes to you,
Michael
02-13-2019, 12:18 PM   #6
Nadia96
 
Join Date: Mar 2017

My Support Groups:
Nadia,
Another option might be a fecal transplant. I'm getting one due to reoccurring C-Diff, I'm not sure how much it would help, but ask your GI.

I'm also taking a concentrated aloe drink and since, my intestines are better off than they have been since diagnosis in 10/16. I'm also tapering down on Budesonie, a gut specific steroid. So perhaps the worked in concert to get my backdoor deposits as solid as they have been in a longtime.

I too failed Remicade and Humira. I'm now cautiously optimistic, as every time I've got on the road to remission, ,I get slammed back down into the hospital.

I hope you find that Stelara works. My GI has always wanted me on it, but I have to fail Entyvio first, as each new drug I try in more expensive.

All my best wishes to you,
Michael
Hi Michael,

Luckily Iím in the U.K. so the NHS pays for it. But I did have to try all the other biological medicines before I was put on stelara. So when they all failed, my consultant put me on Stelara.

I went to the appointment last week and my consultant has referred me to dermatologiy and ophthalmology due to my eyes and skin being affected. He doesnít know whether itís from the Crohnís or the stelara. I should know more within then next 6 weeks. And also yesterday I had a sigmoidoscopy and a camera test through my stoma and everything went great. My consultant was so pleased by how well the stelara has done its job that he paged my surgeon to see for himself. They are wanting to join my small bowel to my rectum to give me a better life and they will discuss whether I can have the surgery at the MDT meeting next month. So I will know next month whether I can have the surgery or not. The only issue that I have is that as it has been nearly 5 years since I had a total colectomy, my rectum has got a stricutre to it and if I have the surgery they will have to cut the top 10cm out of the 20cm so they can the do the joining.

Even though I am suffering through the stelara, it has changed me the last year. My Crohnís has been at its best and the longest it has been in remission. And after hearing the good news from the doctors yesterday, I can handle the side effects of it means I can have the surgery in a couple of months.

Last edited by Nadia96; 02-13-2019 at 06:01 PM.
Reply

Crohn's Disease Forum » General IBD Discussion » About stelara side effects
Thread Tools


All times are GMT -5. The time now is 06:09 PM.
Copyright 2006-2017 Crohnsforum.com